MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK PROGRASP FORCEPS

INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK PROGRASP FORCEPS
Model Number 476093-17
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The force feedback prograsp forceps (ffpf) instrument was analyzed and found to have the grip axis pin dislodged from the grips.The pin was returned with the instrument.The pin outer diameter measures approximately 0.043" at the swaged end compared to the nominal pin diameter.Measurement results suggest the pin was not swaged at all.Grips and other components adjacent to the dislodged pin do not show damage.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.The probable root cause is attributed to the manufacturing process.This pin can become dislodged and sticking out due to improper swaging.This issue can be resolved by using an alternate instrument to complete the procedure.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the customer experienced difficulty removing the force feedback prograsp forceps (ffpf) instrument from one of the arms because a pin was dislodged and prevented the instrument from retracting through the cannula.The customer manually pushed the pin back into place and was then able to remove the instrument from the cannula.The procedure was completing as planned with no reported injury.

Brand Name
FORCE FEEDBACK
Common Device Name
FORCE FEEDBACK PROGRASP FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25210413
Report Number2955842-2026-25536
Device Sequence Number13364405
Product Code NAY
UDI-Device Identifier00886874125595
UDI-Public(01)00886874125595(11)250709(10)U11250709
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K243641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number476093-17
Device Catalogue Number476093
Device Lot NumberU11250709 0060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2026
Initial Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown